Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Zeros of $ p$-adic $ L$-functions


Author: Samuel S. Wagstaff
Journal: Math. Comp. 29 (1975), 1138-1143
MSC: Primary 12B30
DOI: https://doi.org/10.1090/S0025-5718-1975-0387253-7
MathSciNet review: 0387253
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The p-adic coefficients and zeros of certain formal power series defined by Iwasawa have been calculated modulo various powers of p. Using these results and Iwasawa's formula for the p-adic L-function $ {L_p}(s;\chi )$ of Kubota and Leopoldt, several p-adic places of the zero of $ {L_p}(s;\chi )$ were computed for the irregular primes $ p \leqslant 157$.


References [Enhancements On Off] (What's this?)

  • [1] Z. I. BOREVICH (BOREVIČ) & I. R. SHAFAREVICH (ŠAFAREVIČ), Number Theory, "Nauka", Moscow, 1964; English transl., Pure and Appl. Math., vol. 20, Academic Press, New York, 1966. MR 30 #1080; 33 #4001. MR 0195803 (33:4001)
  • [2] K. IWASAWA, "On some modules in the theory of cyclotomic fields," J. Math. Soc. Japan, v. 16, 1964, pp. 42-82. MR 35 #6646. MR 0215811 (35:6646)
  • [3] K. IWASAWA, "On p-adic L-functions," Ann. of Math. (2), v. 89, 1969, pp. 198-205. MR 42 #4522. MR 0269627 (42:4522)
  • [4] K. IWASAWA & C. C. SIMS, "Computation of invariants in the theory of cyclotomic fields," J. Math. Soc. Japan, v. 18, 1966, pp. 86-96. MR 34 #2560. MR 0202700 (34:2560)
  • [5] WELLS JOHNSON, "Irregular primes and cyclotomic invariants," Math. Comp., v. 29, 1975, pp. 113-120. MR 0376606 (51:12781)
  • [6] V. V. KOBELEV, "Proof of Fermat's last theorem for all prime exponents less than 5500," Dokl. Akad. Nauk SSSR, v. 190, 1970, pp. 767-768 = Soviet Math. Dokl., v. 11, 1970, pp. 188-190. MR 41 #3363. MR 0258717 (41:3363)
  • [7] T. KUBOTA & H. W. LEOPOLDT, "Eine p-adische Theorie der Zetawerte," J. Reine Angew. Math., v. 214/215, 1964, pp. 328-339. MR 29 #1199. MR 0163900 (29:1199)
  • [8] D. H. LEHMER, E. LEHMER & H. S. VANDIVER, "An application of high-speed computing to Fermat's last theorem," Proc. Nat. Acad. Sci. U.S.A., v. 40, 1954, pp. 25-33. MR 15, 778. MR 0061128 (15:778f)
  • [9] J. L. SELFRIDGE, C. A. NICOL & H. S. VANDIVER, "Proof of Fermat's last theorem for all prime exponents less than 4002," Proc. Nat. Acad. Sci. U.S.A., v. 41, 1955, pp. 970-973. MR 17, 348. MR 0072892 (17:348a)
  • [10] J. L. SELFRIDGE & B. W. POLLACK, "Fermat's last theorem is true for any exponent up to 25,000," Notices Amer. Math. Soc., v. 11, 1964, p. 97. Abstract #608-138.
  • [11] H. S. VANDIVER, "Examination of methods of attack on the second case of Fermat's last theorem," Proc. Nat. Acad. Sci. U.S.A., v. 40, 1954, pp. 732-735. MR 16, 13. MR 0062758 (16:13f)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 12B30

Retrieve articles in all journals with MSC: 12B30


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1975-0387253-7
Keywords: p-adic L-functions, cyclotomic field, irregular primes
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society